| Catalog Number |
0010218 |
| Medical Device Problem Codes |
Device Appears to Trigger Rejection (1524); Defective Device (2588); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Wound Dehiscence (1154); Adhesion(s) (1695); Purulent Discharge (1812); Fistula (1862); Unspecified Infection (1930); Pain (1994); Seroma (2069); Injury (2348); Disability (2371)
| Date of Event |
01/15/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventrio st on (b)(6) 2018.As reported, the patient is making a claim for an adverse patient outcome against ventrio st.It is alleged that the patient sustained injuries on (b)(6) 2019.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the product identifiers and the event date.` root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2017) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventrio st on (b)(6) 2018.As reported, the patient is making a claim for an adverse patient outcome against ventrio st.It is alleged that the patient sustained injuries on (b)(6) 2019.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2018 ¿ patient was diagnosed with ventral and umbilical hernia thereby underwent open repair with the implant of ventrio mesh.Per op notes, ¿the hernial defect was noted.A ventrio mesh was placed in abdominal cavity and anchored near outer ring medial ring circumferentially using tacks.¿ (b)(6) 2019 ¿ patient was diagnosed with wound dehiscence; exposed infected mesh thereby underwent debridement of abdominal wall and partial removal of mesh.Per op notes, ¿the wound of abdominal wall was debrided.The pus and exposed mesh were removed.A small pocket of pus was drained.¿ (b)(6) 2019 ¿ patient was diagnosed with infected mesh secondary to small bowel fistula thereby underwent open repair with the removal of ventrio st mesh.Per op notes, ¿the epigastric area was inflamed, and protruding mesh was found.A seropurulent type material was drained.Adhesions of omentum were freed down to the inferior aspect of mesh was identified.The fistula was noted.The mesh overlying skin and underlying small bowel fistula was removed enbloc.The small bowel was resected.¿.